# SDR FDEA201008263156

- Difficulty date: August 26, 2010
- Submitted: August 30, 2010
- Operation: Air carrier
- Aircraft: N217FE
- Make and model: Boeing 727-2S2F
- Aircraft serial: 22938
- Aircraft time: 32,670 hours, 19,452 cycles
- Engine: Pwa JT8D17A
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIR TURNBACK, SMOKE IN COCKPIT, SMOKE APPEARED TO ORIGINATE FROM THE THROTTLE QUADRANT.  VISIBLY CHECKED FWD NOSE COMPARTMENT WIRING, LIGHT    BALLAST AND UNDER QUADRANT AREA, FOUND NO EVIDENCE OF FAULT. CHECKED AVIONICS BAY, WIRING, BOXES, FOUND LIGHTS ON EPGWS, DFDR & COMPASS COUPLER 2, THESE ARE NORMAL ON GROUND.  RAN ALL 3 ENGINES, APU & BOTH PACKS FOR ABOUT 15 MIN, PER JRH.  WITH ENGS RUNNING, TRIED ALL LIGHTING IN COCKPIT,  STAB TRIM, FLAPS.  ALL OPS NORMAL WITH JRH, NO C/B'S FOUND TO BE OPENED. DURING ENGINE RUN AT 40% OBSERVED NO SMOKE, NO ODORS  AND NO BURNED ELECTRICAL SMELLS IN ANY COMPARTMENTS.  TOOK A/C TO HIGH POWER AT J-PAD FOR 4 MIN, WITH BOTH PACKS, OPERATED STAB CONTROL, FLAPS, SPEED BRAKE, RADAR & FLIGHT CONTROLS AT YOKE. ALL OPS NORMAL PER JRH WITH NOW SMOKE OR ODORS AT THIS TIME.  REMOVED AND REPLACED RT WATER SEPERATOR COALESCER & REINSTALLED WATER SEPARATOR.  REMOVED LT WATER SEPARATOR AND INSPECTED.   COALESCER BAG CLEAN, REINSTALLED LT WATER SEPARATOR & COALESCER BAG PER AMM 21-55-051-4 & 21-55-41, CHECKS OK FOR SERVICE.
